View Full Version : When are meds not working?


EYEFORGOT
04-13-05, 01:31 PM
I thought I was doing better. On my good days I'm fine. I accomplish, sometimes in a whirlwind of activity. Shortly after those whirlwinds I'm down. Yesterday was a whirlwind. I was happy, I got things done. Today, I'm down, sad (over nothing in particular), on the edge of tears, overly sensitive, picking fights and then regretting it, trying to whip away the grumpy monkey on my back.

I'm on Lamictal. I keep telling the shrink it's nice to have normal ups and downs. I did at first. I keep telling myself that the meds only do so much and then I have to pick myself up by the bootstraps and get going with things, unlearn bad habits, get motivated, deal with my emotions and get on with the day to day tasks.

Are the meds working? How can you tell? How can I tell if it's the Lamictal not working, the Straterra not working, both, or the medicine is fine and it's just me?

And no, I don't think I can blame this time on PMS, though that would be simpler. I feel so overwhelmed I could cry.

Andi
04-13-05, 02:35 PM
Big hugs to you, Chel. I do feel your pain. It sounds to me that your meds really aren't there yet and that you are cycling. Granted, it may feel good to feel something other than numb but I truly feel that you are doing yourself a diservice by letting this go. I don't really know what normal is but I can guarantee you that it's not this. There has to be a happy medium in there somewhere. Don't discount the hormonal factor. Environmental components are one thing but if you don't have the hormones under control it will cause you to cycle.

How many miligrams of Lamicatal are you taking? I'm currently on 400...coming off of 450 and I currently take 60mgs of Geodon to help with the mania, which I'm hoping to get off of very soon...the drowsiness is unbearable.

I think I would get into doc as soon as possible and let him know that something is wrong and things aren't the way that you like. No one should have to go through this and there are enough avenues out there that we shouldn't have to feel this way.

Let me know what happens...I'm always willing to talk.

EYEFORGOT
04-13-05, 04:14 PM
I'm on 200mg a day.

I'm so used to being overemotional, I can't imagine what it's like to just...be....

Do you like it? I mean...whatever the meds do to make you not cycle, to just do stuff each day without crashing or flying too high? Do you recognize yourself?

Andi
04-13-05, 07:07 PM
Since the season change I have found the energy and motivation I need to get some things done but I do have several other issues that need to be addressed before I can just "be"...i.e. cognitive fog, excessive sleep, and morning drowsiness.

I'm basically still me, well, some may say that I'm a better me since I'm not wallowing in deep dark depression, wanting to die one minute, bouncing off the walls the next, and then end a grand day by taking someone's head off. I was a lost soul before my dx. Hitting rock bottom doesn't even begin to describe what I went through. I'm thankful that I'm not all over the place anymore. Before we found a good dose of Lamictal I use to spend most of my days cycling, not just within hours but I would change one minute to the next. I remember the first time that my doctor illustrated my mood fluctuations...the tears just welled in my eyes because there it was on paper and it made sense and it could be understood.

The emotional rollercoaster is a terrible, scary ride to be on. On the right mgs you won't feel unusual or numb, just stable...there will still be ups and downs but the lows won't be as low and the highs will be manageable. I think you'll find a woman that you've always wanted to be.

Andrew
04-13-05, 07:23 PM
I'm on 200mg a day.

I'm so used to being overemotional, I can't imagine what it's like to just...be....

Do you like it? I mean...whatever the meds do to make you not cycle, to just do stuff each day without crashing or flying too high? Do you recognize yourself?

I'm on 200mg a day, plus Abilify and Cogentin. I'm pretty darned close to my "perfect mix" of meds, and I still have lows and highs...but as Andi says, they're just not as pronounced Don't give up the fight!! If you're not on the right level of meds, or the right combination...or at the very least, not feeling "you", talk to doc.

Hang in there!!!

EYEFORGOT
04-15-05, 09:05 AM
My doc bumped me up to 300mg and I need to see him in a couple of weeks. Thanks for the advice.

EYEFORGOT
04-26-05, 05:44 PM
Hey guys, I don't feel so good. It could be anything. I'm on the 300 mg of Lamictal and that seemed to help. I've been in a decline since....since I'm not sure...two days maybe more. I've been without my straterra. I forgot to fill the Rx and I was curious how I would do without it and just the lamictal. Well, I'm unfocused...duh. And I'm also sad. Not functioning. Near tears. Crying. It could be what I'm eating, hormones or maybe I'm just a hopeless case. I've had bandaids in my life before. I don't want another freaking bandaid. I want it to GO AWAY!!!

redskins13
07-07-05, 12:13 AM
yo Chel, I'm a 24 year old very fit/healthy young man, and after my initial BP dx, the doc put me on Zyprexa to stabilize my moods.....let me tell you, I am a tough SOB, and have a very high threshold for pain and a lot of control on my emotions......HOWEVER, that medicine made me cry like the floodgates were open. These mood-stabilizers (which are really anti-psychotics) can really make you feel extreme feelings and such...don't think you are depressed or that it is hormonal (but don't rule out), but I bet if you come off that Lamictal, you'll find that although you may still be cycling, that you won't be haveing the crying fits.

YMMV, hope that helps.

Greg